Alert archive / Florida / River Flood Warnings in 2012
River Flood Warning 16, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Sep 18, 2012, 11:47 AM EDT for Wakulla County, Florida. It took effect at Sep 18, 2012, 5:00 PM EDT. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2012, 11:47 AM EDT (15:47 UTC)
- In effect from
- Sep 18, 2012, 5:00 PM EDT
- Expired
- Sep 20, 2012, 1:36 PM EDT
- In force
- 45 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 28 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Marks River near Newport on Old Magnolia Rd (in stage datum) (NEPF1). The gauge peaked at 7.04 ft at Sep 19, 2012, 9:00 AM EDT.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02326900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
490 WGUS42 KTAE 181547 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1147 AM EDT TUE SEP 18 2012 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... ST. MARKS RIVER NEAR NEWPORT ON OLD MAGNOLIA RD AFFECTING WAKULLA COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS... AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC129-191547- /O.NEW.KTAE.FL.W.0016.120918T2100Z-120920T0600Z/ /NEPF1.1.ER.120918T2100Z.120919T0000Z.120920T0000Z.NO/ 1147 AM EDT TUE SEP 18 2012 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLOOD WARNING FOR THE ST. MARKS RIVER NEAR NEWPORT ON OLD MAGNOLIA RD. * FROM THIS AFTERNOON TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 AM TUESDAY THE STAGE WAS 6.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 7.1 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING. * IMPACT...AT 7.0 FEET...MINOR LOWLAND FLOODING BEGINS. $$
2 follow-up statements
965 WGUS82 KTAE 191430 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1030 AM EDT WED SEP 19 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... ST. MARKS RIVER NEAR NEWPORT ON OLD MAGNOLIA RD AFFECTING WAKULLA COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS... AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC129-201430- /O.EXT.KTAE.FL.W.0016.000000T0000Z-120922T1200Z/ /NEPF1.1.ER.120919T0200Z.120919T1800Z.120922T0600Z.NO/ 1030 AM EDT WED SEP 19 2012 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE ST. MARKS RIVER NEAR NEWPORT ON OLD MAGNOLIA RD. * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM WEDNESDAY THE STAGE WAS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * IMPACT...AT 7.0 FEET...MINOR LOWLAND FLOODING BEGINS. $$
414 WGUS82 KTAE 201736 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 136 PM EDT THU SEP 20 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN FLORIDA... ST. MARKS RIVER NEAR NEWPORT ON OLD MAGNOLIA RD AFFECTING WAKULLA COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS... AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC129-201806- /O.CAN.KTAE.FL.W.0016.000000T0000Z-120922T1200Z/ /NEPF1.1.ER.120919T0200Z.120919T1400Z.120919T2000Z.NO/ 136 PM EDT THU SEP 20 2012 THE FLOOD WARNING IS CANCELLED FOR THE ST. MARKS RIVER NEAR NEWPORT ON OLD MAGNOLIA RD. * AT 1:00 PM THURSDAY THE STAGE WAS 6.9 FEET. * FELL BELOW FLOOD STAGE AT 4:00 PM WEDNESDAY. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.9 FEET BY TOMORROW MORNING. * IMPACT...AT 7.0 FEET...MINOR LOWLAND FLOODING BEGINS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Sep 18, 10:39 AM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Sep 18, 10:39 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1039 AM EDT Tue Sep 18 2012 .NEAR TERM [Through Tonight]... Strongest pre-frontal convective band has now pushed east of the area and is moving through Southeast GA and the Northeast FL as of 1400Z. While this line is likely to continue to produce isolated reports of severe weather, it is no longer a threat to our forecast area. In the wake of the main convective line, addition shower development is expected ahead of the actual front which has only recently passed the Pensacola area. The polar front is pushing through the TN and Lower MS Valleys. A potent shortwave is evident in water vapor imagery and radar data near the MS-AL border just south of Meridian. This upper level support for large-scale ascent will force the development of additional shower activity today. We are already seeing this to a limited extent across AL and the North Central Gulf of Mexico. PoPs will continue to be tweaked through the day based on radar trends, but the overall trend will be down. Thunderstorms activity should be isolated from this point out. Looking ahead to tonight, this pattern really looks a lot like what we see with winter systems. There are plenty of low clouds behind the short wave over MS and some of this could rotate into our forecast area tonight. The initial front will cross the area from northwest to southeast overnight with the polar front to follow Wednesday morning. Drier air will move into the area with dawn dew points ranging the upper 50s in Southeast AL to around 70 at the mouth of the Suwannee River. .SHORT TERM [Wednesday Through Thursday]... Despite the frontal boundary stalling just east of the forecast area, the weather will continue to improve for Wednesday into Thursday as a drier and slightly cooler airmass pushes into the forecast area. PoP's should be confined to the southeastern Big Bend, closer to the fizzling boundary. Elsewhere, expect temperatures to rise into the mid-80s Wednesday and Thursday afternoons, under partly cloudy skies, and pleasant dewpoints in the upper 50s to lower 60s. .LONG TERM [Thursday Night through next Tuesday]... The upper level pattern will continue to show a narrow ridge over or just west of the continental divide and a broad trough over the eastern two-thirds of the CONUS through the extended period. A closed upper low is forecast to drop south across western Ontario Friday/Friday night and sweep across the Great Lakes region Saturday before opening up and lifting to the northeast Sunday through early next week. This results in further amplifying the trough and sending the next cold front toward our area. This front should be dry with its passage through our CWA either late Sunday or early Monday. The 12z Mon Euro shows a clear frontal passage through the Florida peninsula with surface high pressure dropping all the way down to the Gulf coastal states early next week. The 00z GFS shows the front getting hung up over north central Florida as surface high pressure slides east from the Missouri Valley Sunday to the mid Atlantic states Monday. Either way, drier air will filter in behind the front with cooler temperatures to begin the next week. Min temps may dip into the mid to upper 50s most inland areas both Monday and Tuesday mornings. Max temps will range from the upper 80s to around 90 degrees Friday through Sunday dropping into the lower to mid 80s Monday and Tuesday. && .AVIATION [through 12Z Wednesday]... The primary convective line is now east of all area terminals. However, MVFR to spotty IFR ceilings are lingering all the way back to the initial cold front which has yet to reach the forecast area. Improvement to VFR ceilings is expected this afternoon. Wrap-around low clouds could overspread the area once again tonight ahead of the polar front. IFR ceilings could result, but this will be addressed more fully in the 18Z TAF package. && .MARINE... The main squall line has cleared the coastal waters. In its wake, west to southwest winds around 20 knots will continue through most of the day, so the Small Craft Advisory continues. The front will slide just east of the waters by this evening and stall, allowing the gradient to weaken, and winds and seas to relax. Winds and seas will then remain below headline criteria into the weekend. && .FIRE WEATHER... Although drier air is expected to move into the area behind the passage of a cold front later today, red flag conditions are not expected at least through the rest of the week. && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...SMALL CRAFT ADVISORY until 8 PM EDT this evening. && NEAR TERM/AVIATION...Wool SHORT TERM...Camp LONG TERM/FIRE WEATHER...Barry MARINE...DVD
Hazardous weather outlook, Sep 18, 9:08 AM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 908 AM EDT TUE SEP 18 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-191315- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 908 AM EDT TUE SEP 18 2012 /808 AM CDT TUE SEP 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... STRONG TO POTENTIALLY SEVERE STORMS WILL BE POSSIBLE LATE THIS MORNING INTO THE AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THE PRIMARY THREATS ARE ISOLATED TORNADOES AND DAMAGING WINDS. STRONG ONSHORE FLOW WILL LEAD AN INCREASED RISK OF RIP CURRENTS AT AREA BEACHES TODAY...ESPECIALLY IN THE FLORIDA PANHANDLE WHERE THERE IS A HIGH RISK OF RIP CURRENTS FOR TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
In the hours before
Local storm report, Sep 18, 9:23 AM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
923 AM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM TSTM WND GST 11 SSE MADISON 30.32N 83.34W
09/18/2012 E0 MPH MADISON FL COUNTY OFFICIAL
TREES DOWN ON COUNTY ROAD 53.
&&
BOLDENSpecial weather statement, Sep 18, 9:23 AM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
923 AM EDT TUE SEP 18 2012
FLZ034-134-181415-
INLAND DIXIE FL-COASTAL DIXIE FL-
923 AM EDT TUE SEP 18 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR DIXIE COUNTY...
* UNTIL 1015 AM EDT
AT 922 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM STEINHATCHEE TO 37 MILES
SOUTH OF STEINHATCHEE...OR ALONG A LINE EXTENDING FROM TENNILLE TO 23
MILES SOUTHWEST OF SUWANNEE...MOVING EAST AT 35 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 2942 8324 2942 8329 2947 8332 2950 8341
2964 8341 2966 8345 2967 8336 2983 8331
2983 8291 2983 8290 2982 8293 2963 8296
2959 8293 2954 8297 2946 8298 2935 8306
2931 8312 2932 8314 2928 8316
TIME...MOT...LOC 1324Z 256DEG 29KT 2973 8334 2914 8344
08-LAMERSLocal storm report, Sep 18, 9:25 AM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
925 AM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM TSTM WND DMG 4 SSW HOPEWELL 30.32N 83.46W
09/18/2012 MADISON FL COUNTY OFFICIAL
NUMEROUS TREES DOWN ON HWY 14.
&&
BOLDENLocal storm report, Sep 18, 9:26 AM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
926 AM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM TSTM WND DMG 11 SSE MADISON CO AIRPO 30.32N 83.34W
09/18/2012 MADISON FL COUNTY OFFICIAL
TREES DOWN ON COUNTY ROAD 53.
&&
BOLDENLocal storm report, Sep 18, 9:34 AM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
934 AM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM MARINE TSTM WIND WNW CEDAR ISLAND 29.82N 83.59W
09/18/2012 M47 MPH TAYLOR FL C-MAN STATION
C-MAN STATION KTNF1 MEASURED A WIND GUST OF 230/41 KNOTS.
&&
DVDLocal storm report, Sep 18, 10:19 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1019 AM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM TSTM WND DMG 4 SE I-75 AT EXIT 16 30.77N 83.27W
09/18/2012 LOWNDES GA COUNTY OFFICIAL
TREE DOWN ACROSS LOCH LAUREL ROAD SOUTH OF VALDOSTA.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 8:42 PM EDT | Special Marine Warning | TAE | 93 min | |
| Sep 18, 5:19 AM EDT | Special Marine Warning | TAE | 116 min | |
| Sep 18, 5:23 AM EDT | Special Weather Statement | TAE | Bay, Calhoun, Gulf, Jackson | 52 min |
| Sep 18, 6:13 AM EDT | Special Weather Statement | TAE | Franklin, Gadsden, Leon, Liberty, Wakulla | 62 min |
| Sep 18, 6:43 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Sep 18, 7:11 AM EDT | Special Weather Statement | TAE | Leon, Wakulla | 49 min |
| Sep 18, 7:48 AM EDT | Special Weather Statement | TAE | Jefferson | 42 min |
| Sep 18, 8:26 AM EDT | Special Weather Statement | TAE | Lafayette, Madison, Taylor | 64 min |
| Sep 18, 8:36 AM EDT | Special Marine Warning | TAE | 69 min | |
| Sep 18, 8:47 AM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 43 min |
| Sep 18, 9:23 AM EDT | Special Weather Statement | TAE | Dixie | 52 min |
Nearby
River Flood Warnings in Florida, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.